MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421508
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on ad unknown, a revision surgery was performed on an unknown date, in which the gii ps hi flex isrt sz 3-4 9 was replaced.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per the complaint details, no information will be available.In the absence of the requested medical documentation, clinical factors which could have contributed to the reported adverse event could not be definitively concluded, and a causal relationship to the reported event and the smith & nephew product could not be established with the limited information provided.Therefore, the impact to the patients beyond the revision cannot be confirmed nor concluded.Should any relevant patient specific medical information be provided, this case would be re-assessed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.No details about the cause of the revision surgery were provided, therefore no factors that can contribute can be delineated.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 3-4 9
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18171573
Report Number1020279-2023-02275
Device Sequence Number12684504
Product Code JWH
UDI-Device Identifier03596010492357
UDI-Public03596010492357
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2018
Device Catalogue Number71421508
Device Lot Number08GT22602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown